Alert archive / Michigan / Flash Flood Warnings in 2008

Flash Flood Warning 6, NWS Grand Rapids, MI

July 16, 2008Isabella County, Michigan

NWS Grand Rapids, MI issued this flash flood warning at Jul 16, 2008, 6:58 PM EDT for Isabella County, Michigan. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2008, 6:58 PM EDT (22:58 UTC)
Expired
Jul 16, 2008, 9:38 PM EDT
In force
3 hr
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Flood severity
None

County Isabella County, MI

The radar

The Grand Rapids radar (KGRR), 92 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 7:25 PM EDTFLASH FLOOD3 Ese Winn, MIWASHOUT REPORTED ON GREEN ROAD NEAR PLEASANT VALLEY ROAD. 100 FT OF THE ROAD IS UNDER 3 FEET OF WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 973 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
973 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGRR 162302
FFWGRR
MIC073-170200-
/O.NEW.KGRR.FF.W.0006.080716T2258Z-080717T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
701 PM EDT WED JUL 16 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN ISABELLA COUNTY IN CENTRAL MICHIGAN

* UNTIL 1000 PM EDT

* AT 656 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING 
BEGINNING TO OCCUR NEAR THE SHEPHERD AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  MILLBROOK...DEERFIELD CENTER...BROOMFIELD CENTER...ROLLAND
  CENTER...SHEPHERD...BLANCHARD AND MOUNT PLEASANT

DOPPLER RADAR INDICATES THAT 3 TO LOCALLY 5 INCHES OF RAIN HAS 
FALLEN NEAR THE SHEPHERD AREA. ADDITIONAL RAINFALL OF 1 TO 2 INCHES 
OF RAIN COULD FALL ACROSS THE WARNED AREA WITHIN THE NEXT HOUR.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 4362 8461 4347 8461 4347 8508 4348 8509
      4362 8510
TIME...MOT...LOC 2258Z 180DEG 0KT 4350 8488

$$

NJJ
3 follow-up statements
000 
WGUS73 KGRR 162346
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
746 PM EDT WED JUL 16 2008

MIC073-170200-
/O.CON.KGRR.FF.W.0006.000000T0000Z-080717T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ISABELLA MI-
746 PM EDT WED JUL 16 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHERN ISABELLA...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 3 FEET OF WATER OVER 100 
FEET OF GREEN ROAD NEAR PLEASANT VALLEY ROAD.

DOPPLER RADAR ESTIMATES 3 TO 6 INCHES OF RAIN HAS FALLEN BETWEEN 
WINN AND SHEPHERD SINCE EARLIER THIS AFTERNOON. THIS INCLUDES SALT 
CREEK...CHILDS CREEK...AND THATCHER CREEK.

RAINFALL WILL BE DIMINISHING WITHIN THE NEXT HOUR WITH UP TO HALF AN 
INCH OF ADDITIONAL RAIN EXPECTED. SOME ADDITIONAL RAIN WILL BE 
POSSIBLE BY AROUND 9 PM ACROSS THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLBROOK...
DEERFIELD CENTER...BROOMFIELD CENTER...ROLLAND CENTER...SHEPHERD...
BLANCHARD AND MOUNT PLEASANT.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4362 8461 4347 8461 4347 8508 4348 8509
      4362 8510
TIME...MOT...LOC 2341Z 180DEG 0KT 4350 8488

$$

NJJ
000 
WGUS73 KGRR 170106
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
906 PM EDT WED JUL 16 2008

MIC073-170200-
/O.CON.KGRR.FF.W.0006.000000T0000Z-080717T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ISABELLA MI-
906 PM EDT WED JUL 16 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHERN ISABELLA...

AT 900 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER 
THE ROAD ON BLANCHARD ROAD BETWEEN SUMMERTON AND ISABELLA ROADS.

LAW ENFORCEMENT HAS ALSO REPORTED THAT THE WATER THAT WAS OVER GREEN 
ROAD EARLIER HAS RECEDED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLBROOK...
DEERFIELD CENTER...BROOMFIELD CENTER...ROLLAND CENTER...SHEPHERD...
BLANCHARD AND MOUNT PLEASANT.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 4362 8461 4347 8461 4347 8508 4348 8509
      4362 8510
TIME...MOT...LOC 0104Z 180DEG 0KT 4350 8488

$$
NJJ
000 
WGUS73 KGRR 170138
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
937 PM EDT WED JUL 16 2008

MIC073-170147-
/O.CAN.KGRR.FF.W.0006.000000T0000Z-080717T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ISABELLA MI-
937 PM EDT WED JUL 16 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN
ISABELLA...

RUNOFF FROM EARLIER PRECIPITATION HAS DIMINISHED GREATLY. REPORTS 
INDICATE THAT FLOODING HAS ENDED. THEREFORE...THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED.

A FLOOD ADVISORY REMAINS IN EFFECT FOR ISABELLA COUNTY AND NORTHERN 
GRATIOT THROUGH 1130 PM THIS EVENING.

MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE
LATEST WEATHER INFORMATION.

LAT...LON 4362 8461 4347 8461 4347 8508 4348 8509
      4362 8510
TIME...MOT...LOC 0137Z 180DEG 0KT 4350 8488

$$
NJJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 4:00 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 16, 4:00 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
400 PM EDT WED JUL 16 2008

LATEST UPDATE...ALL SECTIONS BUT AVIATION AND HYDROLOGY...

.SYNOPSIS...(400 PM EDT WED JUL 16 2008)
A FRONTAL BOUNDARY EXTENDING FROM CENTRAL LOWER MICHIGAN TO SOUTH
DAKOTA WEDNESDAY AFTERNOON WILL LIFT NORTH ON THURSDAY THEN SINK
SOUTH AGAIN ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
PERIODICALLY ALONG AND NORTH OF THIS FRONTAL BOUNDARY... WITH VERY
WARM AND HUMID CONDITIONS SOUTH OF THE FRONT.

&&

.SHORT TERM...(400 PM EDT WED JUL 16 2008)
(TONIGHT THROUGH FRIDAY NIGHT)
MAIN CHALLENGE IN THE SHORT TERM IS CONVECTIVE TRENDS. BELIEVE
CURRENT ACTIVITY OVER IN WISCONSIN WILL PROBABLY REMAIN THERE AND
BUILD SOUTHWARD ACROSS THE MSN AND MKE AREAS WHERE MAX INSTABILITY
WITH CAPES OF 4000-5000 J/KG EXISTS.

MEANWHILE IN OUR NECK OF THE WOODS... BELIEVE WE/LL PROBABLY SEE
SOME WIDELY SCATTERED STORMS LATE THIS AFTERNOON AND EVENING NORTH
OF I-96 AND EAST OF HWY 131 WHERE DECENT SFC CONVERGENCE WILL EXIST
IN THE VICINITY OF THE WEAK SFC FRONTAL BOUNDARY AND AT THE
INTERSECTION OF THE LAKE BREEZE FRONT. OUR CAPES AREN/T TOO SHABBY
EITHER... AROUND 3000 J/KG... SO CANT RULE OUT A SVR CELL OR TWO.
ALL OF THIS DIURNAL/SFC BASED ACTIVITY SHOULD TEND TO DISSIPATE
TOWARD SUNSET.

THEN THE QUESTION FOR LATER TONIGHT BECOMES WHETHER OR NOT WE/LL SEE
A LATE NIGHT MCS ROLLING ACROSS NRN LWR MI...POSSIBLY AFFECTING OUR
NRN CWFA. THERE IS CURRENTLY A SHORTWAVE SEEN ON WATER VAPOR IMAGERY
SCOOTING EAST ACROSS NORTH DAKOTA... AND THIS FEATURE COULD
CERTAINLY BE AN IMPETUS FOR NOCTURNAL MCS ACTIVITY AS IT HEADS ESE
WITH 500 MB HGT CONTOURS. WILL MAINTAIN THE THOUGHTS OF PREVIOUS
FORECASTER... WITH POPS RANGING FROM ONLY 15 PCT OR SO SOUTH OF I-96
TO 50-60 PCT IN THE FAR NRN CWFA AFTER 06Z.

THE SURFACE FRONT SHOULD LIFT NORTH OF THE AREA ON THURSDAY...
LEADING TO A DRY/HOT/HUMID AFTERNOON OVER ALL OF THE CWFA. NOTE THAT
AN OZONE ACTION DAY HAS BEEN ISSUED FOR PARTS OF OUR AREA. WILL
CARRY POPS IN THE NORTH THURSDAY MORNING TO ACCOUNT FOR POSSIBILITY
OF LINGERING AFOREMENTIONED NOCTURNAL MCS... THEN DRY FOR CWFA WIDE
FOR THE AFTERNOON.

THE FRONT IS PROGGED TO SLIP SOUTH AGAIN LATER THURSDAY NIGHT AND
FRIDAY... SO WILL ACCORDINGLY HAVE CHANCE POPS SPREADING BACK
SOUTHWARD INTO THE CWFA. HOWEVER CHANCES WILL STILL ONLY BE 15-20
PCT FOR AREA SOUTH OF I-96.

&&

.LONG TERM...(400 PM EDT WED JUL 16 2008)
(SATURDAY THROUGH WEDNESDAY)
WE WILL STILL BE COPING WITH THE FRONTAL BOUNDARY INTO THE EXTENDED
PERIOD.  IT APPEARS THE BOUNDARY WILL BE ACROSS THE SOUTHERN
PORTION OF THE CWA BY EARLY SATURDAY.  WITH HIGHER CONFIDENCE THE
MODELS ARE POINTING TO A WET BEGINNING TO THE WEEKEND AS A MID LEVEL
SHORT WAVE CROSSES THE GREAT LAKES SATURDAY OR SATURDAY NIGHT.  HAVE
INCREASED POPS ACROSS THE SOUTHERN AND CENTRAL PORTIONS OF THE CWA
FOR BOTH SATURDAY AND SATURDAY NIGHT.  THIS WAVE AND IT/S PCPN COULD
LINGER INTO SUNDAY AS THE GFS SUGGESTS...HOWEVER THE ECMWF WAS
MOVING IT EAST BY THIS TIME SO WILL KEEP POPS ON THE LOW SIDE.

THERE IS UNCERTAINTY HOW FAR SOUTH THE FRONT WILL SAG INTO THE EARLY
PART OF NEXT WEEK.  WILL HOLD ON TO LOW POPS SUNDAY NIGHT AND
MONDAY...HOWEVER BY MONDAY NIGHT IT APPEARS CANADIAN HIGH PRESSURE
WILL SHOVE THE FRONT FURTHER SOUTH AND WE SHOULD FINALLY START TO
DRY OUT.  HAVE LEFT SLGT CHC POPS IN FOR POSSIBLE DAYTIME CONVECTION
ACROSS THE SOUTHERN CWA FOR BOTH TUESDAY AND WEDNESDAY AS THE FRONT
APPEARS TO ONLY SAG TO CENTRAL IN/OH AND SOME MOISTURE MAY TRY TO
CROSS NORTH OF THE FRONT.

&&

.MARINE...(400 PM EDT WED JUL 16 2008)
VERY WARM/HUMID AIR MASS MOVING ACROSS THE LAKE MAY RESULT IN SOME
HAZE OVER THE NEXT FEW DAYS. RELATIVELY WEAK WIND FIELDS ARE PRESENT
ATTM WITH THE FRONT NEARBY... BUT THEY MAY STRENGTHEN A BIT OUT OF
THE SW ON THURSDAY AS THE FRONT LIFTS NORTH. STILL... THE FLOW
PROBABLY WONT BECOME STRONG ENOUGH TO WARRANT ANY SMALL CRAFT
ADVISORIES. WE WILL PROBABLY HAVE A WIND SHIFT TO THE N/NE NORTH OF
HOLLAND ON FRIDAY AFTERNOON AND NIGHT AS THE FRONT SLIPS SOUTH
AGAIN.

&&

.AVIATION...(148 PM EDT WED JUL 16 2008)
INSTABILITY WAS INCREASING THIS AFTERNOON RESULTING IN A GROWING CU
FIELD.  BELIEVE THERE WILL BE POP UP SHOWERS AND THUNDERSTORMS INTO
THE MID/LATE AFTERNOON AS THE INSTABILITY IS MAXIMIZED.  THIS
CONVECTION SHOULD REMAIN WIDELY SCATTERED HOWEVER...SO WILL JUST
MENTION VCTS AT THIS POINT AWAY FROM THE LAKE.  ANY STORMS WILL DIE
OFF PRIOR TO MIDNIGHT WITH THE LOSS OF SURFACE HEATING.  SOMEWHAT
DRIER AIR ARRIVES OVERNIGHT...SO FEEL THAT THURSDAY MORNING INTO THE
EARLY AFTERNOON WILL BE STORM FREE FOR THE TAF SITES.

&&

.HYDROLOGY...(400 PM EDT WED JUL 16 2008)
USGS RIVER GAGES CONTINUE TO SHOW LEVELS ACROSS THE AREA AT OR ABOVE
NORMAL. AIR MASS IS BECOMING INCREASINGLY MOIST WITH PRECIPITABLE
WATERS APPROACHING 1.50 INCHES OVER THE CWFA THIS MORNING. THE MOST
WIDESPREAD RAINFALL THROUGH THE END OF THE WEEK LOOKS TO REMAIN JUST
NORTH OF THE CWFA...CLOSER TO THE NOSE OF THE LOW LEVEL JETS
EXPECTED TO IMPACT THE AREA. ANY STORMS THAT DO DEVELOP WILL HAVE
THE POTENTIAL TO PRODUCE LOCALLY HEAVY DOWNPOURS. BASIN AVERAGES ARE
EXPECTED TO REMAIN RATHER LOW ATTM...GENERALLY LESS THAN A QUARTER
OF AN INCH FOR EACH PERIOD.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.

&&

SYNOPSIS:     MEADE
SHORT TERM:   MEADE
LONG TERM:    JK
MARINE:       MEADE
AVIATION:     JK
HYDROLOGY:    NJJ
Hazardous weather outlook, Jul 16, 6:32 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
632 PM EDT WED JUL 16 2008

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-171015-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
632 PM EDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL AFFECT AREAS NORTH OF A LINE FROM ROUGHLY
SAUGATUCK TO MASON THIS EVENING. SOME OF THE STORMS MAY BE SEVERE
WITH DAMAGING WINDS AND LARGE HAIL. TORRENTIAL RAINFALL IS ALSO
POSSIBLE WHICH WILL CREATE AREAS OF URBAN AND SMALL STREAM FLOODING.

ADDITIONAL THUNDERSTORMS MAY DEVELOP LATE TONIGHT NORTH OF
INTERSTATE 96.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THURSDAY
THROUGH TUESDAY AS LOW PRESSURE MOVES ALONG A WAVERING FRONT ACROSS
LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT
BECAUSE THE COVERAGE OF STORMS WILL BE RATHER LIMITED.

In the hours before

Local storm report, Jul 16, 5:40 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
540 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             PARIS                   43.77N 85.50W
07/16/2008  E0.25 INCH       MECOSTA            MI   COUNTY OFFICIAL

            HEAVY RAIN ALSO REPORTED.

&&

MKALEMBK
Local storm report, Jul 16, 5:52 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     FLOOD            1 S BALDWIN             43.88N 85.85W
07/16/2008                   LAKE               MI   COUNTY OFFICIAL

            M-37 FLOODED JUST SOUTH OF THE CITY OF BALDWIN IN FRONT
            OF THE LAUNDROMAT.

0549 PM     HAIL             2 S MOUNT PLEASANT      43.58N 84.75W
07/16/2008  E0.88 INCH       ISABELLA           MI   TRAINED SPOTTER

            NICKEL SIZE BUT GETTING BIGGER.

&&

MKALEMBK
Local storm report, Jul 16, 5:56 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
556 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             5 S TUSTIN              44.03N 85.46W
07/16/2008  E0.25 INCH       OSCEOLA            MI   COUNTY OFFICIAL

0553 PM     HAIL             2 S MOUNT PLEASANT      43.58N 84.75W
07/16/2008  E1.00 INCH       ISABELLA           MI   TRAINED SPOTTER

&&

MKALEMBK
Local storm report, Jul 16, 6:24 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
624 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             5 NW ALMA               43.43N 84.73W
07/16/2008  E1.50 INCH       GRATIOT            MI   TRAINED SPOTTER

            HAIL AS LARGE AS 2 INCHES. HEAVY RAIN.

&&

MKALEMBK
Local storm report, Jul 16, 6:34 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
634 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             4 SSE SHEPHERD          43.47N 84.66W
07/16/2008  E0.88 INCH       GRATIOT            MI   BROADCAST MEDIA

            WINDS ESTIMATED AT 50 MPH.

&&

MKALEMBK
Local storm report, Jul 16, 6:43 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
643 PM EDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND DMG     1 N EVART               43.92N 85.27W
07/16/2008                   OSCEOLA            MI   EMERGENCY MNGR

            MULTIPLE TREES DOWN JUST NORTH OF EVART.

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 10:16 PM EDTSpecial Weather StatementGRRClare, Osceola59 min
Jul 16, 4:29 PM EDTSpecial Weather StatementGRRLake61 min
Jul 16, 4:54 PM EDTSevere Thunderstorm WarningGRRLake51 min
Jul 16, 5:10 PM EDTSevere Thunderstorm WarningGRRIsabella50 min
Jul 16, 5:16 PM EDTSpecial Marine WarningGRR89 min
Jul 16, 5:20 PM EDTSevere Thunderstorm WarningGRRIsabella, Mecosta40 min
Jul 16, 5:31 PM EDTSevere Thunderstorm WarningGRRGratiot44 min
Jul 16, 5:36 PM EDTAreal Flood AdvisoryGRRLake4 hr
Jul 16, 5:42 PM EDTSevere Thunderstorm WarningGRRIsabella, Lake, Mecosta, Osceola63 min
Jul 16, 5:53 PM EDTSevere Thunderstorm WarningGRRIsabella, Mecosta67 min
Jul 16, 6:08 PM EDTSevere Thunderstorm WarningGRRGratiot, Isabella52 min
Jul 16, 6:14 PM EDTAreal Flood AdvisoryGRRClare, Gratiot, Isabella, Mecosta, Osceola5 hr
Jul 16, 6:27 PM EDTSevere Thunderstorm WarningGRRMuskegon, Oceana78 min
Jul 16, 6:32 PM EDTSevere Thunderstorm WarningGRRClare, Isabella49 min
Jul 16, 6:40 PM EDTSevere Thunderstorm WarningGRRGratiot, Isabella, Montcalm50 min
Jul 16, 6:43 PM EDTSpecial Marine WarningGRR92 min
Jul 16, 6:57 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Kent, Ottawa78 min
Jul 16, 7:13 PM EDTSevere Thunderstorm WarningGRRMecosta, Newaygo47 min
Jul 16, 7:33 PM EDTSevere Thunderstorm WarningGRRKent42 min
Jul 16, 7:52 PM EDTSevere Thunderstorm WarningGRRVan Buren53 min

Nearby

Flash Flood Warnings in Michigan, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.